MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involving angio-seal device was used.An ultrasound guidance was used for at a left common femoral artery access with a 18g needle and.035 wire 4f boston supersheath.These were inserted and a left common femoral artery (lcfa) angio imaging was taken upsized for a 6f terumo pinnacle.There was no disease within 5mm of the access site.The access location was an ideal spot for a left iliac intervention balloon and stein.The sheath was exchanged for a 7f 45cm destination to go up and over to the right side for the right iliac intervention.The destination device was pulled back over the.035 wire, the angio-seal sheath was inserted over the angio-seal dilator and 180cm of the.035 wire was removed.The angio-seal device was inserted and was clicked together and back with the sheath, when pulling back the device and compacting with the compaction tube there was no oozing or bleeding.When the compaction tube was pulled back, they got an arterial flow.So, they compacted again and when they pulled back again there was still an arterial flow.Ultimately, they had to hold manual pressure for 5 minutes per sheath size so total of 35 minutes.The patient was stable, no injury or complication occurred due to the failure.The procedure was successful although no device was able to be used for closure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The evaluation of the actual device could not be conducted due to the device not being returned.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key9810737
Report Number3013394970-2020-00109
Device Sequence Number1299890
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06100460
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
18G NEEDLE AND .035 WIRE 4F BOSTON SUPERSHEATH; 6F TERUMO PINNACLE, 7F 45CM DESTINATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR